MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCALIBUR FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCALIBUR FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL
Model Number 342973
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter e-mail: (b)(6).Initial reporter addr 1: (b)(6).Pma / 510(k)#: k923790, k973483.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd facscalibur flow cytometer that there was erroneous result.The following information was provided by the initial reporter: showing wrong results.
 
Additional Manufacturer Narrative
H.6: scope of issue: the scope of issue is only limited to facscalibur cytometer 3 color basic ivd, part # 342973 and serial # (b)(6).Problem statement: customer reported a complaint regarding unexpected results on (b)(6) 2023.This poses the risk of producing erroneous results that might impact patient diagnosis and treatment.It was found that the customer was using calibration beads with old expiry date and could not reach the proper settings.After the works performed, the field service representative verified instrument performance by running calibrite 3-color beads and confirmed that it is performing as intended.Neither the customer nor any patients were harmed due to this issue.Manufacturing defect trend: there are zero qns (quality notifications) for part # 342973 related to the reported issue.Date range from 15mar2022 to 15mar2023.Device history record (dhr) review: dhr part # 342973, serial # (b)(6), file # (b)(4), was reviewed.The instrument met all the manufacturing specifications prior to release.Complaint history review: there are 2 complaints for part # 342973 related to the as reported code 1 ¿ result - unexpected; (b)(4) and this one, 7444215.Date range from 15mar2022 to 15mar2023.Returned sample analysis: a return sample was not requested for evaluation because there were no parts replaced.Service history review: review of related work order #: (b)(4); case # (b)(4) install date: (b)(6) 1990 defective part number: n/a work order notes: subject / reported: results issue problem description: showing wrong results work performed : attend the machine and cleaned fluidics and verified sheath, sample pressures were found normal.Cleaned optics and verified optical alignment by running nile red beads found all signals were optimized.Verified and adjusted the time delay calibration by running blue beads found it got passed successfully.Verified instrument performance by running calibrite 3-color beads found it got passed in lw wash and lnw.Instrument working normally cause: gating issue solution: as per service view instrument working satisfactory.For sample result analysis suggested to user need to contact application team.Case can be closed, parts replaced: n/a.Labeling / packaging review: n/a.Risk analysis: risk management file part # 342973ra, rev.04/vers.D, risk analysis facscalibur prod family was reviewed.This file did not contain the appropriate hazards and mitigations, and an eco has been opened to assess additional hazards and their risk levels.Ecr #(b)(4) has been created and will revise the existing calibur risk analysis document to include causes, mitigations, and risk ratings related to erroneous results.Potential causes: based on the investigation results, the potential cause of the unexpected result was a gating issue.Investigation result / analysis: the investigation was performed and based on the review of complaint trend, defect trend, dhr review, risk analysis, and service activity review, the potential cause of the unexpected result was a gating issue.The customer reported a complaint regarding incorrect results.The field service representative (fsr) performed a series of works during the visit.Firstly, they cleaned the fluidics and verified that the sheath and sample pressures were normal.They cleaned the optics and verified optical alignment by running nile red beads.Then, they verified and adjusted the time delay calibration by running blue beads.It was found that the customer was using calibration beads with old expiry date and could not reach the proper settings.Hence, they were getting incorrect results.After the works performed, the fsr verified instrument performance by running calibrite 3-color beads and confirmed that the instrument is performing as intended.Although the erroneous results were from patient samples, no patient was treated nor harmed from incorrect results.The results were captured prior to any diagnostic decision and was not reported to the clinician.Conclusion: based on the investigation results, the complaint was confirmed, and the potential cause of the unexpected results was a gating issue.The fsr performed a series of works including - cleaning optics, fluidics and adjusting the time delay calibration.They verified instrument performance and confirmed that the instrument is performing as intended.Based on the investigation results a capa is not required because the issue was resolved and there was no impact to customer and patient health or safety.Supporting document: n/a h3 other text : see h10.
 
Event or Problem Description

Brand Name
BD FACSCALIBUR FLOW CYTOMETER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16655373
Report Number2916837-2023-00080
Device Sequence Number15104910
Product Code GKZ
UDI-Device Identifier00382903429738
UDI-Public00382903429738
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K923790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number342973
Device Catalogue Number342973
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown